MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE MECHANICAL LITHOTRIPTOR V

AOMORI OLYMPUS CO., LTD. SINGLE USE MECHANICAL LITHOTRIPTOR V
Model Number BML-V232QR-26
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This device has been returned for evaluation but has not yet begun.The subject device was manufactured on jun 2021 based on the provided lot information "16k".) the investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Event or Problem Description
The customer reported to olympus that during endoscopic retrograde cholangiopancreatography procedure, two single use mechanical lithotriptor were broken.A dormian trapezoidal basket was placed on the deposit and a mechanical lithotripsy attempt was made, during which the lithotripter broke in the handle area.A rescue lithotripsy attempt was made with the soehenda lithotriptor, during which the cage cable broke and the cage became trapped on the deposit.Another attempt at lithotripsy using a mechanical lithotriptor was made and another breakage of the lithotriptor near the handle occurred.Subsequent attempts at lithotripsy using a trapezoidal cage resulted in fragmentation of the deposit, removal of the fragments and release of the trapped cage.Due to the prolonged procedure and the uncertainty of complete removal of the fragments of the deposit, a plastic prosthesis with a diameter of 10fr was inserted, achieving effective bile drainage.Exposure time was reported as 1 hour and 6 minutes.The patient's vital signs and clinical condition were monitored and planned replacement of the prosthesis or its removal in 3 months.There were no reports of further patient or user harm associated with this event.Patient identifiers: (b)(6)- 1 of 2 lithotriptors.(b)(6)- 2 of 2 lithotriptors.This report is for (b)(6).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.The device was returned to olympus for inspection, and the findings are as follows: the basket was deformed.The distal tip was not detached from the basket.The operating pipe was broken at the brazing joint which was at approximately 310 mm from the proximal end of the operating pipe.The condition of the brazing area presented no abnormalities.The result of the outer diameter measurement also presented no abnormalities.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 2 years since the subject device was manufactured.Based on the results of the investigation, although the root cause could not be determined, the reported event was likely cause by the following mechanism: 1.Due to various factors such as the shape, numbers, hardness of the calculus, a force beyond the strength resistance was applied to the device during the lithotripsy.2.Due to the state of ¿1¿ description, the basket deformed.And the operating pipe broke at the brazing joint.3.As a result, the basket portion was left in the body.The event can be detected/prevented by following the instructions for use (ifu) which state: ¿do not use this instrument for a calculus that is assumed impossible to be crushed by a lithotriptor.The pipe or the basket wire may break, and part of this instrument may remain in the body.Use this instrument by having the settings to switch to open surgery and the hospitalization plan ready in case the calculus cannot be crushed by lithotriptor bml-110a-1.A lithotriptor cannot always crush all calculi captured in the basket.Operation of this instrument is based on the assumption that open surgery is possible as an emergency measure.If the calculus is too hard, it is possible that the damages shown in chapter 5, ¿emergency treatment¿ may occur.Use the lithotriptor by considering that it may lead to damaging the instrument and that open surgery may have to take place.This instrument will deform and/or deteriorate by performing lithotripsy.When lithotripsy is repeated, it will deform and/or deteriorate furthermore.By such deformation and/or deterioration, calculus may not be crushed and/or the instrument with calculus engaged may not be removed from the body.If lithotripsy is required to be repeated in a single case, make sure to check each time that no abnormality is found in action and/or appearance (e.G.Basket wire cut or worn, tube sheath bent, notable coil sheath bent or gap etc.).Stop use when any abnormality is detected.During lithotripsy, keep the portion from the coil sheath to the bml handle straight in line with the scope¿s biopsy valve, as much as possible.If not straight, the coil sheath may bend, calculus may not be crushed, and/or the instrument with calculus engaged may not be removed from the body.Do not rotate the bml handle knob abruptly.This instrument may break, and/or calculus may not be crushed.Also, the instrument with calculus engaged may not be removed from the body.¿ this supplemental report includes a correction to g2 to provide information that was inadvertently not included in the initial medwatch.H3 has been updated.Also, information has been added to d8 and h4.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE MECHANICAL LITHOTRIPTOR V
Common Device Name
SINGLE USE MECHANICAL LITHOTRIPTOR
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16950699
Report Number9614641-2023-00684
Device Sequence Number19699614
Product Code LQC
UDI-Device Identifier04953170218347
UDI-Public04953170218347
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
CLASS2-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBML-V232QR-26
Device Lot Number16K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2023
Supplement Date Received by Manufacturer06/05/2023
Initial Report FDA Received Date05/17/2023
Supplement Report FDA Received Date06/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TJF-Q180V / 2507881.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale